Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Products of $ \mathfrak{m}$-compact spaces


Authors: Victor Saks and R. M. Stephenson
Journal: Proc. Amer. Math. Soc. 28 (1971), 279-288
MSC: Primary 54.52
DOI: https://doi.org/10.1090/S0002-9939-1971-0273570-6
MathSciNet review: 0273570
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some results are given on the closure under suitably restricted products of a class of spaces similar to one considered by Z. Frolík and, more recently, by N. Noble. An answer is given to the following question of Gulden, Fleischman, and Weston: Does there exist $ \mathfrak{M} > {\aleph _0}$ and an $ \mathfrak{M}$-compact space $ X$ such that some subset $ A$ of $ X$ of cardinality $ \leqq \mathfrak{M}$ is contained in no compact subset of $ X$? It is shown that for every $ \mathfrak{M} \geqq {\aleph _0}$ there is a topological group which has this property.


References [Enhancements On Off] (What's this?)

  • [1] Z. Frolík, Generalisations of compact and Lindelöf spaces, Czechoslovak Math. J. 9 (84) (1959), 172-217. MR 21 #3821. MR 0105075 (21:3821)
  • [2] -, The topological product of countably compact spaces, Czechoslovak Math. J. 10 (85) (1960), 329-338. MR 22 #8480. MR 0117705 (22:8480)
  • [3] -, The topological product of two pseudo-compact spaces, Czechoslovak Math. J. 10 (85) (1960), 339-349. MR 22 #7099. MR 0116304 (22:7099)
  • [4] L. Gillman and M. Jerison, Rings of continuous functions. University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [5] I. Glicksberg, Stone-Čech compactifications of products, Trans. Amer. Math. Soc. 90 (1959), 369-382. MR 21 #4405. MR 0105667 (21:4405)
  • [6] S. L. Gulden, W. M. Fleischman and J. H. Weston, Linearly ordered topological spaces, Proc. Amer. Math. Soc. 24 (1970), 197-203. MR 0250272 (40:3511)
  • [7] T. Nakayama, Sets, topology, and algebraic systems, Shibundo, Tokyo, 1949, p. 138.
  • [8] S. Negrepontis, An example on realcompactifications, Arch. Math. (Basel) 20 (1969), 162-164. MR 39 #6265. MR 0244952 (39:6265)
  • [9] N. Noble, Countably compact and pseudocompact products, Czechoslovak Math. J. 19 (94) (1969), 390-397. MR 40 #1968. MR 0248717 (40:1968)
  • [10] J. Novák, On the cartesian product of two compact spaces, Fund. Math. 40 (1953), 106-112. MR 15, 640. MR 0060212 (15:640f)
  • [11] M. E. Rudin, A technique for constructing examples, Proc. Amer. Math. Soc. 16 (1965), 1320-1323. MR 32 #6403. MR 0188976 (32:6403)
  • [12] C. T. Scarborough and A. H. Stone, Products of nearly compact spaces, Trans. Amer. Math. Soc. 124 (1966), 131-147. MR 34 #3528. MR 0203679 (34:3528)
  • [13] J. E. Vaughan, Spaces of countable and point-countable type, Trans. Amer. Math. Soc. 151 (1970), 341-351. MR 0266157 (42:1065)
  • [14] R. Grant Woods, Some $ {\aleph _0}$-bounded subsets of Stone-Čech compactifications, Israel J. Math. (to appear). MR 0278266 (43:3997)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.52

Retrieve articles in all journals with MSC: 54.52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0273570-6
Keywords: Product spaces, countably compact spaces, $ \mathfrak{M}$-compact spaces, products of $ \mathfrak{M}$-compact spaces
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society